MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 1-2 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 1-2 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71453203
Medical Device Problem Codes Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/29/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after a tka surgery was performed on (b)(6) 2016, the patient presented to the doctor after fall.This adverse event was treated by a revision surgery on (b)(6) 2022, in which a lgn ps high flex xlpe sz 1-2 13mm was exchanged with a 1/2 x 15mm legion xlpe hf insert.Patient's current health status is unknown.
 
Additional Manufacturer Narrative
H3, h6: the associated device was returned and evaluated.The visual inspection revealed that the returned device has damage along the base.A lab analysis performed on the device revealed damage to the anterior surface of the post in the middle of the post and yellowish discoloration to the articular surface of the insert.Yellowish discoloration of the polyethylene of implants can occur when exposed to fluids in or around a joint.The discoloration of the insert is shown on the articular surface.Macroscopic/microscopic examination of the insert showed burnishing wear on the condyles of the articular surface of the insert and damage to the backside of the insert at the lock detail.No damage was observed in the anterior edge lock detail.No additional unexpected visual features noted.No evidence of deviation in processing or material was found for the retrieved item.No definitive conclusions as to the cause of these issues can be determined.The clinical/medical investigation concluded that, the clinical root cause of the reported fall could not be definitively concluded.The assessed patient root cause is likely the reported fall, which required a revision.A lgn ps high flex xlpe sz 1-2 13mm was revised with a 1/2 x 15mm legion xlpe hf insert.The result of the revision and future impacted could not be concluded and it is not concluded that this was a mal performance of the smith and nephew device.The impact to the patient beyond the reported subsequent revision cannot be determined since the patient¿s health status was reported as unknown.Therefore, no further clinical/medical assessment is warranted at this time.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for knee systems provides complete guidelines of indications, contraindications, warnings and precautions and possible adverse effects that may occur preoperative, during surgery or post operative.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.A review made by the quality engineering team revealed that the root cause of the reported incident could not be determined.There were no observations of material or manufacturing deviations in the course of this investigation.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.With the results of this investigation the root cause of this event could not be determined.A factor that could contribute to the reported event include traumatic injury.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LGN PS HIGH FLEX XLPE SZ 1-2 13MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15665713
Report Number1020279-2022-04554
Device Sequence Number11444094
Product Code JWH
UDI-Device Identifier00885556034804
UDI-Public00885556034804
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model Number71453203
Device Catalogue Number71453203
Device Lot Number16AM19872
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2022
Supplement Date Received by Manufacturer03/02/2023
Initial Report FDA Received Date10/25/2022
Supplement Report FDA Received Date03/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/29/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale